Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PI reaction very scary
Mar 21, 2005

My doctor changed my meds to 1400mg/day of Lexiva and 200mg/day of Norvir to boost it. He also included 300 mg of Epzicom. Within 9 days of this new cocktail I had joint and muscle pain and a severe rash over 90% of my body. He advised me to drop the Norvir, but continue on the remaining drugs. What in your opinion should I continue to take or not take. I am PI naive and this has really frightened me. Should I ask to not be on any PI's?

Thank you for your opinion

Response from Dr. Henry

Both the fosamprenavir (Lexiva) and the abacavir (in Epzicom) can cause rashes (usually the Norvir doesn't contribute) which can be hard to sort out and is one reason I don't favor starting those drugs together at the same time im most cases. The abacavir can cause a serious hypersensitivity reaction which can include a rash so other symptoms need to be carefully evaluated. If you have previously failed other medications especially a PI then stopping the Norivir is often not advisable. Your HIV specialist usually is the best person to advise you as to the best course of action. KH



Previous
Elisa Positive
Next
What options do I have?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement